MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TAN/FAN PERC DRILL GUIDE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. TAN/FAN PERC DRILL GUIDE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 71631021
Medical Device Problem Codes Connection Problem (2900); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reference: (b)(4).
 
Event or Problem Description
It was reported that during procedure, tan/fan perc drill guide was bent and not able to connect properly.No harm or injury reported on patient.Procedure was finished with the same device.No delay reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The device was manufactured in 2013 and shows signs of extensive use.A functional evaluation cannot confirm the stated failure mode, due to the paired mating part mechanism being stuck together.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
TAN/FAN PERC DRILL GUIDE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11095403
Report Number1020279-2020-08030
Device Sequence Number3698994
Product Code HSB
UDI-Device Identifier03596010604873
UDI-Public03596010604873
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K122170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71631021
Device Catalogue Number71631021
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2021
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer02/03/2021
Initial Report FDA Received Date12/30/2020
Supplement Report FDA Received Date02/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1